I've been on 450 mg for several years. I have had alot of agitation and am short tempered. I don't know if its me or the medicine to be honest. Otherwise this medication really saved my life. Depression got me to the point I couldn't function and my life is just fine in that department due to Wellbutrin. Anyone else have anger issues / agitataion?
Uh, yeah. lol. I thought that was just me having a moodswing. haha. I'm diagnosed with being bipolar II and for the most part I am pretty even with my moods, especially in the spring/summer months. I am on 450mg of Wellbutrin XL and 400mg of Topamax. I used to be on Lamictal and Geodon a few years ago to help with mood stabilization, but I had ECT (electro-convulsive therapy) because my depression was so difficult to treat with meds and the Dr. was looking for a way to reduce or eliminate some or all of my meds.
Well, it started out as me only being on 150mg of Wellbutrin XL and 50mg of Topamax and they took me off my other 2 meds..and over the past 2 1/2 years I have went all the way back up to my max dose of Topamax and Wellbutrin and I still get depressed pretty bad occasionally and when I get agitated my fiance' says I'm pretty mean about things..like not just a little crabby. Recently I also had to get some Klonopin for anxiety (as needed) because that part of the bipolar disorder has been starting to act up again too. I know this may no be EXACTLY like what you have gone through, but I AM on 450 mg of Wellbutrin XL, and I AM suffering from a form of depression.
Hi Venice Gal, Wellbutrin can cause aggitation and panic attacks!!
An excellent shrink once told me that Wellbutrin is the worst anti-D for anyone who has anxiety problems, and 'tis true... from personal experience.
Talk with your doc about the aggitation you feel, perhaps an anti-D that has a calming effect might be a better option.
Wishing you the best,
YES! I've had MANY more angry outbursts and they have been more extreme and quick. Hard to stop once they start. Interesting comments about anxiety. Also applies here. While there are unpleasant side effects that Wellbutrin doesn't have, this anger and quick/short temper is quite problematic in family life.
Oh wow! So glad I am not the only one.
I suffer from severe anxiety. One day I started shaking and it didn't stop for a year. I was on Paxil for a while but my libido went to zero so my doc switched me to Wellbutrin. Libido back to normal but I kept having these extreme anger outbursts. The smallest things will set me off and I seriously want to break stuff.
I guess I'll have to continue to walk away from those situations but I am glad to learn that it's from the drug.
I've been on Wellbutrin 300 mg and Pristiq 100 mg for a while. My doctor recently upped the Wellbutrin to 450 mg. The first day I took the higher dose I was in heaven. I felt good, music sounded great, and I was enjoying myself in general. Day two and three and began to become easily angered and upset. I also notice some sexual issues. I went back to 300 mg the next day. The anger issue got better. I've been meaning to speak to my doctor about this because I refuse to put my love ones through my crazy mood swings. However, I wonder if this anger would eventually subside and I can go back to heaven.
I am so happy I sought this information out! I've been diagnosed with MDD/GAD/PTSD & I have been on a number of antidepressants over the last 20+yrs. Sometimes they just stop working so we make the change. Recently I was on Cymbalta for many, many years but gained a TON of weight, had no sex drive and felt as though the med wasn't doing what it needed to do any longer. I was getting more lows than I'd had in years. So, I tapered down over 3wks with doc supervision and made the switch to Wellbutrin. It was the hardest med change i've EVER gone through. I've now been on the Wellbutrin for about 6wks and do notice I have more energy ((most of the time)) which is welcome. However, the ANGER!! Oh my word. The smallest things set me into a complete tailspin that I cannot control. I do not like it at all.
I have to admit, I teared up a bit seeing some of the other stories here because I felt like I was reading my own. I called my doctor today to try to see what her suggestion is going to be and of course she's out of the office till Monday. Initially she had wanted to do a combo therapy of Prozac/Wellbutrin but I declined the Prozac due to the weight gain issues that can come with it (i also have Polycystic Ovarian Syndrome so losing weight is sooooo hard for me). But now I feel like I made a mistake not getting put on the combo.
Does anyone else have any experience with combination meds?
Hello there, My doctor raised my dose about a month and a half ago and I've noticed some real anger outbursts happen along with being easily agitated over little things. I know my temper can get the best of me; however this feels like a raging anger that I normally don't have. The dosage increase absolutely stopped my tobacco cravings and I have been tobacco free for almost two months now so that has been a big blessing. These anger issues though are starting to cause relationship issues, so hopefully we can figure it out!
I have taken generic Wellbutrin SR off and on for several years. I notice that when I go back on it, in the first 2 weeks of being on it, I have to watch my temper. I get a little more edgy than usual at that time. But I can also say that after a week or 2 the agitation and irritability disappear and feel normal again. Wellbutrin gives me energy and motivation. It is the only antidepressant that I have had positive results with, and it lifts my anxiety/depression successfully.
Hi I have only been on Wellbutrin for about a week now but I noticed almost immediately I have been extremely and I mean extremely angry. It seems the littlest unimportant thing is setting me off. I cannot control the anger at all. I am not sure if it is the medicine or not as I feel angry all the time. I am on Wellbutrin for weightloss. I am pretty sure I was on it a few years ago for chronic pain and I don't remember feeling like this.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jul 2011 • 3 answers
Posted 29 Jan 2012 • 3 answers
Posted 30 Jul 2012 • 2 answers
Posted 11 Aug 2014 • 4 answers
Posted 14 Oct 2015 • 2 answers